Alert archive / Kansas / Wind Advisories in 2009

Wind Advisory 22, NWS Dodge City, KS

April 9, 200925 counties in Kansas

NWS Dodge City, KS issued this wind advisory at Apr 9, 2009, 3:19 AM CDT for 25 counties in Kansas. It took effect at Apr 9, 2009, 1:00 PM CDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Apr 9, 2009, 3:19 AM CDT (08:19 UTC)
In effect from
Apr 9, 2009, 1:00 PM CDT
Expired
Apr 10, 2009, 12:02 AM CDT
In force
11 hr
Issued by
NWS Dodge City, KS
All 25 counties

Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS

The radar

The Dodge City radar (KDDC), 24 km from the middle of the area, began a volume at 08:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 8.3 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2009-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2009-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3949 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
265 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KDDC 090819
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
319 AM CDT THU APR 9 2009

...NORTH WINDS INCREASING LATE THIS MORNING...

.A STRONG LOW PRESSURE WILL DEVELOP ACROSS WESTERN KANSAS THIS
MORNING AND MOVE INTO NORTH CENTRAL OKLAHOMA BY LATE MORNING.
WINDS BEHIND THE LOW WILL INCREASE TO THE 25 TO 45 MPH RANGE AND
PERSIST THROUGH THE AFTERNOON.

KSZ043-044-061>063-074>078-080-084>090-092030-
/O.NEW.KDDC.WI.Y.0022.090409T1800Z-090410T0000Z/
SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-GRAY-FORD-
KIOWA-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE...
LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY...
ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...
DODGE CITY...BUCKLIN...GREENSBURG...HAVILAND...ELKHART...
RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...
FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
319 AM CDT THU APR 9 2009 /219 AM MDT THU APR 9 2009/

...WIND ADVISORY IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING. 

WINDS OF 25 TO 35 MPH WILL BE COMMON THROUGH THE AFTERNOON WITH
GUSTS AS HIGH AS 45 MPH AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

RUSSELL
4 follow-up statements
000 
WWUS73 KDDC 091546
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1046 AM CDT THU APR 9 2009

...NORTH WINDS INCREASING LATE THIS MORNING...

.A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS SOUTHERN KANSAS BY
THIS AFTERNOON. ON THE BACK SIDE OF THIS SYSTEM THE WINDS WILL
INCREASE TO ABOVE WIND ADVISORY CRITERIA.

KSZ045-046-064>066-079-081-092345-
/O.EXB.KDDC.WI.Y.0022.090409T1800Z-090410T0200Z/
NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-EDWARDS-PRATT-
INCLUDING THE CITIES OF...NESS CITY...LA CROSSE...RUSH CENTER...
JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...
HUDSON...KINSLEY...LEWIS...PRATT
1046 AM CDT THU APR 9 2009

...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

NORTH WINDS WILL INCREASE TO 25 TO 35 MPH THIS AFTERNOON WITH
GUSTS AS HIGH AS 50 MPH AS TIMES. THE HIGHER WINDS MAY NOT REACH
THE PRATT AND STAFFORD AREAS UNTIL MID TO LATE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ043-044-061>063-074>078-080-084>090-092345-
/O.EXT.KDDC.WI.Y.0022.090409T1800Z-090410T0200Z/
SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-GRAY-FORD-
KIOWA-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE...
LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY...
ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...
DODGE CITY...BUCKLIN...GREENSBURG...HAVILAND...ELKHART...
RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...
FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
1046 AM CDT THU APR 9 2009 /946 AM MDT THU APR 9 2009/

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS
EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS
EVENING. 

WINDS OF 25 TO 35 MPH WILL BE COMMON THROUGH THE AFTERNOON WITH
GUSTS AS HIGH AS 45 MPH AT TIMES. THE STRONGER WINDS CAN BE
EXPECTED AT LIBERAL AND GARDEN CITY BY EARLY AFTERNOON AND
FURTHER EAST IN COLDWATER AND ASHLAND BY MID AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS73 KDDC 092108
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
408 PM CDT THU APR 9 2009

...STRONG NORTH WINDS WILL CONTINUE INTO THIS EVENING...

.A STRONG LOW PRESSURE SYSTEM WILL MOVE EAST ALONG THE BORDER OF 
KANSAS AND OKLAHOMA THIS EVENING. STRONG NORTH WINDS WILL OCCUR ON
THE BACKSIDE OF THE LOW ACROSS SOUTHWEST KANSAS THIS EVENING. THE
STRONGER WINDS SHOULD DECREASE AROUND AND WEST OF SCOTT CITY TO
GARDEN CITY AND LIBERAL BY 9 PM WHILE THE STRONG WINDS WILL
CONTINUE IN AREAS FARTHER EAST UNTIL AROUND MIDNIGHT. 

KSZ045-046-064>066-078>081-088>090-100515-
/O.EXT.KDDC.WI.Y.0022.000000T0000Z-090410T0600Z/
NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-FORD-EDWARDS-KIOWA-PRATT-CLARK-
COMANCHE-BARBER-
INCLUDING THE CITIES OF...NESS CITY...LA CROSSE...RUSH CENTER...
JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...
HUDSON...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...
HAVILAND...PRATT...ASHLAND...MINNEOLA...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
408 PM CDT THU APR 9 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM CDT FRIDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 1 AM CDT FRIDAY. 

NORTH WINDS WILL INCREASE TO 25 TO 35 MPH LATE THIS AFTERNOON WITH
GUSTS UP TO 45 MPH AT TIMES. THE STRONG WINDS SHOULD BE
DIMINISHING AROUND MIDNIGHT OR 1 AM INTO THE 10 TO 20 MPH RANGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ043-044-061>063-074>077-084>087-100200-
/O.CON.KDDC.WI.Y.0022.000000T0000Z-090410T0200Z/
SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-GRAY-
MORTON-STEVENS-SEWARD-MEADE-
INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE...
LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY...
ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...ELKHART...
RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER
408 PM CDT THU APR 9 2009 /308 PM MDT THU APR 9 2009/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS
EVENING. 

NORTH TO NORTHWEST WINDS AT 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL
CONTINUE INTO THE EARLY EVENING HOURS. THE STRONGER WINDS SHOULD
BE DIMINISHING BY 9 PM WITH WINDS DECREASING INTO THE 10 TO 20 MPH
RANGE BY MIDNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

GERARD
000 
WWUS73 KDDC 100202
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
902 PM CDT THU APR 9 2009

...STRONG NORTH WINDS CONTINUE...

.A STRONG LOW PRESSURE SYSTEM WILL CONTINUE TO PUSH EASTWARD ALONG
THE BORDER OF KANSAS AND OKLAHOMA THIS EVENING. NORTH WINDS ON THE
BACKSIDE OF THE LOW WILL CONTINUE...WHILE WINDS OVER FAR WESTERN
KANSAS WILL BEGIN TO SUBSIDE AS THE SYSTEM MOVES EAST. LOCATIONS
EAST OF AN ASHLAND TO NESS CITY LINE WILL CONTINUE TO BLOW
STRONGLY THROUGH MIDNIGHT.


KSZ043-044-061>063-074>077-084>087-100315-
/O.EXP.KDDC.WI.Y.0022.000000T0000Z-090410T0200Z/
SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-GRAY-
MORTON-STEVENS-SEWARD-MEADE-
INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE...
LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY...
ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...ELKHART...
RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER
902 PM CDT THU APR 9 2009 /802 PM MDT THU APR 9 2009/

...WIND ADVISORY WILL EXPIRE AT 9 PM CDT /8 PM MDT/ THIS
EVENING...

THE WIND ADVISORY WILL EXPIRE AT 9 PM CDT /8 PM MDT/ THIS
EVENING. 

THE LOW PRESSURE SYSTEM THAT BROUGHT THE STRONG WINDS HAS MOVED
EASTWARD. NORTH WINDS WILL CONTINUE AT 15 TO 25 MPH WITH GUSTS TO
35 MPH THROUGH MORNING.

$$

KSZ045-046-064>066-078>081-088>090-100600-
/O.CON.KDDC.WI.Y.0022.000000T0000Z-090410T0600Z/
NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-FORD-EDWARDS-KIOWA-PRATT-CLARK-
COMANCHE-BARBER-
INCLUDING THE CITIES OF...NESS CITY...LA CROSSE...RUSH CENTER...
JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...
HUDSON...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...
HAVILAND...PRATT...ASHLAND...MINNEOLA...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
902 PM CDT THU APR 9 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY. 

NORTH WINDS WILL CONTINUE AT 30 TO 40 MPH THIS EVENING WITH GUSTS
UP TO 50 MPH AT TIMES. THE STRONG WINDS SHOULD BE DIMINISHING
AROUND MIDNIGHT OR 1 AM INTO THE 10 TO 20 MPH RANGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

26
000 
WWUS73 KDDC 100502
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1202 AM CDT FRI APR 10 2009

...STRONG NORTH WINDS DECREASING AS STORM EXITS REGION...

.A STRONG STORM SYSTEM CONTINUED TO PULL AWAY FROM THE CENTRAL
PLAINS TONIGHT...AND THE SURFACE PRESSURE GRADIENT IS EXPECTED TO
CONTINUE TO RELAX AS HIGH PRESSURE BEGINS TO MOVE INTO THE WESTERN
KANSAS AREA...WITH NORTH WINDS DECREASING IN STRENGTH AS A RESULT.

KSZ045-046-064>066-078>081-088>090-100615-
/O.CAN.KDDC.WI.Y.0022.000000T0000Z-090410T0600Z/
NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-FORD-EDWARDS-KIOWA-PRATT-CLARK-
COMANCHE-BARBER-
INCLUDING THE CITIES OF...NESS CITY...LA CROSSE...RUSH CENTER...
JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...
HUDSON...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...
HAVILAND...PRATT...ASHLAND...MINNEOLA...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
1202 AM CDT FRI APR 10 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WIND
ADVISORY. 

ALTHOUGH STRONG WINDS HAVE DECREASED SOMEWHAT...NORTH WINDS WILL RANGE
BETWEEN 20 AND 30 MPH THE REMAINDER OF TONIGHT WITH GUSTS TO 35
MPH AT TIMES.

$$

UMSCHEID

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this wind advisory went out at Apr 8, 3:39 PM CDT, 11 hours 40 minutes earlier.

Area forecast discussion, Apr 8, 3:39 PM CDT, 11 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
339 PM CDT WED APR 8 2009

.DISCUSSION...

DAYS 1-2...

FORECAST CHALLENGES WILL BE CHANCES FOR RAIN AND THUNDERSTORMS
LATER TONIGHT AND THURSDAY AND THE POSSIBILITY FOR A MIX OR
CHANGEOVER TO SNOW LATE THURSDAY AFTERNOON AND EVENING.

THE 12Z UA ANALYSIS SHOWED THE UPPER RIDGE MOVING EAST TOWARD THE
CENTRAL CONUS WHILE THE UPPER LEVEL LOW BEHIND IT HAD MOVED
ONSHORE OVER NORTHERN CALIFORNIA. STRONG HEIGHT FALLS ON THE ORDER
OF 170 METERS WERE NOTED OVER LAS VEGAS THIS MORNING AHEAD OF THE
SYSTEM. AT THE SURFACE...A FRONTAL BOUNDARY WAS IN PLACE FROM
ALONG THE COLORADO FRONT RANGE THROUGH THE TEXAS PANHANDLE TO
ALONG THE RED RIVER VALLEY. SOUTHEASTERLY UPSLOPE FLOW WAS
OCCURRING OVER SOUTHWEST KANSAS THIS AFTERNOON. THE AIRMASS AT THE
SURFACE IS FAIRLY DRY AND WITH AFTERNOON HEATING...HUMIDITY VALUES
HAVE DROPPED TO 15 PERCENT OR LESS ACROSS THE SOUTHWEST HALF OF
THE CWA ALONG WITH WINDS GUSTING TO 25 MPH. A RED FLAG WARNING IS
ALREADY IN EFFECT FOR THE SOUTHWEST SIX COUNTIES AND THIS MAY NEED
TO BE EXPANDED A LITTLE FARTHER NORTHEAST.

THE 12Z NAM AND GFS CONTINUE TO BE SIMILAR TO PREVIOUS RUNS IN
BRINGING THE UPPER SYSTEM EAST TOWARD THE CENTRAL CONUS TONIGHT
AND THURSDAY. THE MODELS STILL SUGGEST THAT A LEAD SHORTWAVE WILL
EJECT OUT AHEAD OF THE MAIN UPPER SYSTEM TONIGHT. ISENT FIELDS
SHOW UPGLIDE IN PROGRESS TONIGHT WITH THE MID LEVELS MOISTENING
UP. COULD SEE SOME ISOLATED SHOWERS AND POSSIBLY A THUNDERSTORM
BREAKING OUT TONIGHT ESPECIALLY OVER THE NORTHERN HALF OF THE CWA.
AS THE UPPER SYSTEM MOVES OUT...SURFACE CYCLOGENESIS TAKES PLACE
OVER FAR SOUTHEAST COLORADO TONIGHT AND THEN MOVES OUT THROUGH THE
NORTHERN PANHANDLE REGION AND ACROSS NORTHERN OKLAHOMA ON
THURSDAY. THE GFS HAS MAINTAINED THIS TRACK FOR THE PAST SEVERAL
RUNS WHICH I TEND TO BELIEVE. THE NAM AND 13KM RUC HAVE SHOWN A FARTHER
NORTH TRACK...WHICH WOULD RESULT IN MUCH WARMER TEMPERATURES AND
POTENTIALLY STRONG WESTERLY WINDS ACROSS THE SOUTHERN COUNTIES
DURING THE DAY. THE 18Z NAM HAS TRENDED FARTHER SOUTH SO WILL
CONTINUE TO LEAN TOWARD THE GFS. WITH ALL THAT IN MIND THERE IS
SOME BUST POTENTIAL FOR TEMPERATURES AROUND P28 SO HAVE GONE
WARMER THAN THE MAV GUIDANCE BUT AM STAYING WELL BELOW THE WARMER
ETA MOS.

IF ENOUGH INSTABILITY SETS UP THERE COULD ALSO BE THUNDERSTORMS IN
THE SOUTHEASTERN CWA DURING THE DAY. FAIRLY SIGNIFICANT LOW LEVEL
VORTICITY IS PROGGED TO BE IN PLACE OVER SOUTH CENTRAL KANSAS
ALONG AND NORTH OF THE FRONTAL BOUNDARY WHICH COULD AID IN BRIEF
SPINUPS UNDERNEATH ANY STORMS THAT DEVELOP. HAVE ADDED THUNDER TO
THE WEATHER GRIDS IN THE SOUTHEAST AND MENTION THE POTENTIAL FOR
LANDSPOUT DEVELOPMENT IN THE HWO.

AS THE SURFACE LOW MOVES EAST...WINDS WILL BACK TO A MORE
NORTHERLY DIRECTION WITH COLDER AIR ADVECTING INTO THE AREA DURING
THE AFTERNOON. THE NAM WAS SUGGESTING 850 WINDS AROUND 40-45 KNOTS
DEVELOPING OVER THE SOUTHWEST PART OF THE AREA WHICH COULD RESULT
IN ADVISORY CRITERIA WINDS AT THE SURFACE. THE GFS IS NOT QUITE AS
AGGRESSIVE SO FOR NOW WILL GO WITH STRONGER WINDS IN THAT AREA BUT
HOLD OFF ON ANY WIND HEADLINE. RAIN WILL BE DEVELOPING DURING THE
DAY WITH THE BEST CHANCES ALONG AND NORTH OF HIGHWAY 96. AS THE
COLDER AIR FILTERS IN THE RAIN COULD MIX WITH OR CHANGE OVER TO
SNOW LATE TOMORROW AFTERNOON AND INTO THE EVENING. DO NOT THINK
THERE WILL BE MUCH SIGNIFICANT ACCUMULATION BUT A FEW AREAS COULD
SEE AN INCH OR MORE. THE PRECIPITATION WILL BE WINDING DOWN
THURSDAY NIGHT AS THE UPPER SYSTEM CONTINUES TO ROLL EASTWARD.

FRIDAY SHOULD SEE SKIES BECOMING SUNNY ACROSS SOUTHWEST KANSAS
WITH TEMPERATURES IN THE 55 TO 60 DEGREE RANGE AS MID LEVEL
RIDGING BUILDS BACK IN.

DAYS 3-7...

SUBTLE DIFFERENCES STILL EXIST TODAY WITH THE TIMING AND MOVEMENT
OF THE NEXT UPPER LOW IN THE PLAINS THIS WEEKEND. THE CANADIAN
CONTINUES TO BE THE MOST ROBUST AND HAS MUCH HIGHER RAIN AMOUNTS
THAN THE OTHER MODELS. THE BEST CHANCE OF RAIN SHOULD BE IN OUR
EASTERN COUNTIES WHERE 40-60 POPS WERE MAINTAINED FROM SATURDAY
NIGHT INTO SUNDAY NIGHT. MODEL THERMAL FIELDS ARE WARMER THAN
PREVIOUS RUNS, SO SNOW IS UNLIKELY.

VERY FEW CHANGES WERE MADE TO THE PREVIOUS FCST AFTER MONDAY DUE TO
THE HIGH UNCERTAINTY AND FLUCTUATING MODELS. THE MODELS HAVE NOT
SETTLED ON A SOLUTION AND LOOK MUCH MORE PROGRESSIVE THAN IN
PREVIOUS RUNS WITH THE NEXT DEEP UPPER TROUGH.

&&

.AVIATION...

VFR CONDITIONS WILL PERSIST.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  42  51  32  57 /  20  40  30   0
GCK  39  48  30  57 /  20  40  30   0
EHA  41  53  31  60 /  20  30  30   0
LBL  41  54  31  58 /  20  30  30   0
HYS  41  47  31  55 /  40  60  50   0
P28  47  64  35  57 /  30  30  30   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING FOR
KSZ061-074-075-084>086.

&&

FN02/24
Hazardous weather outlook, Apr 8, 2:56 PM CDT, 12 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
256 PM CDT WED APR 8 2009

KSZ066-079>081-088>090-091130-
STAFFORD-EDWARDS-KIOWA-PRATT-CLARK-COMANCHE-BARBER-
256 PM CDT WED APR 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
AND SOUTHWEST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FEW SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON AND EVENING.
HAIL UP TO NICKEL SIZE AND A FEW BRIEF...WEAK TORNADOES ARE POSSIBLE
WITH THE STRONGEST STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

KSZ030-031-043>046-061>065-074>078-084>087-091130-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STANTON-GRANT-HASKELL-GRAY-FORD-MORTON-STEVENS-SEWARD-
MEADE-
256 PM CDT WED APR 8 2009 /156 PM MDT WED APR 8 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 4:20 PM CDTSevere Thunderstorm WarningDDCStafford40 min
Apr 9, 4:25 PM CDTSevere Thunderstorm WarningDDCEdwards, Kiowa27 min
Apr 9, 4:40 PM CDTSevere Thunderstorm WarningDDCEdwards, Pratt, Stafford50 min

Nearby

Wind Advisories in Kansas, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.